I've always been very cautious of the amount of apap i'm ingesting and through my "lovely" addiction I was taking about 2grams each day.
Over a period of 9 months i'm sure that can do some harm. However, i've heard many of you taking 20+ vicodin 5/500 each day. That is about 10 grams of apap a day. How is that even possible. I'm very curious...because I am worried about my liver myself but after hearing many people take that much over the years must make my situation virtually ok? right?
your liver can handle up to 4000 mgs of tylenol daily, anything after that can be dangerous...is this what you are asking? if not then what is apap??? i used to take up to 30, 5/500mgs of percocets daily and my liver is fine, last i knew...call it luck for those of us who come out of this with no liver/kidney damage...
You've hit the precise mark my hypochondria is plaguing me about -- having ingested WAY too much apap (the medical/ script abbreviation for acetominophen/ tylenol) over the past three years via my Vicodin addiction (this is day 12 of total abstinence for me after cold turkeying myself: truly h*ll on earth). However, much depends upon one's genetics/ inherited physical traits, general health, aggressive use of vitamin/ mineral supplements during active addiction, good diet, etc. as to how much damage is done to your liver via Vic/Perc etc. abuse. A simple liver enzyme test ordered by an MD will reveal the truth (but they'd want to know why you think you need the test performed). Also, there can be physical signs -- jaundice, liver tenderness or swelling/ enlargement, liver pain soon after taking apap, etc. that can be warnings that your liver is "conking out." I've been told to take LOTS of milk thistle herbal supplement. It is at worst harmless, and at best has been used for centuries as a liver purifying and healing agent in folk medicine and now in naturopathic medicine. I hope this is reassuring: think of all the people who abuse alcohol daily for years and years (equally awful for your liver), but who never develop jaundice, liver disease, etc. IF they get, and stay, sober. I'm also told the liver does heal itself, at least partially, once we stop kicking it to death through our addiction. If you have a trusted doc, you might ask them about the liver damage factor as it relates to apap. Remember that our liver is meant to be our toxin filter, so it can withstand quite a bit of abuse before saying, "I give up." Again, hope this helps and best of luck to all of us as we defeat our addiction demon. Mike
hi all. i was taking 21 10/500 and sometimes 10/650 per day of hydro/apap daily for at least 2 to 3 years. as far as i know, my liver is fine. i am a diabetic and going to my diabetic doctor monthly and having blood work done monthly i would also ask for him to check my liver in the blood work. my reasoning to him was because i was "popping" so many tylenol daily. i guess i am a lucky one because no liver damage.
Oxycontin comes in pure oxy. As far as I know they go up to 160mg in one single pill with no apap.
Why don't they have pure hydrocodone pills. 5mg, 10mg, 20mg, with no apap. Some say that they put it in there so addicts won't abuse it, however they offer oxy, which in most cases is much more addicting.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.